MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0601
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: unknown.Occupation: other; distributor.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.This report is number 3 of 3 mdrs filed for the same event (reference 3005739886-2021-00059).
 
Event or Problem Description
It was reported that a three-level procedure was performed in (b)(6) on (b)(6) 2021, utilizing the reform pedicle screw system.While the surgeon was locking the lock screw the tips of two lock-screw torque drivers (39-rd-0060) broke.The tip of a t20, retention bone-screw driver, reform (39-sp-0601) also broke.All broken tips were removed and all lock screws were successfully tightened using the torque limiting handle.There was no patient injury or delay to the procedure resulting from these failures.
 
Event or Problem Description
It was reported that a three-level procedure was performed in (b)(6) on (b)(6), 2021, utilizing the reform pedicle screw system.While the surgeon was locking the lock screw the tips of two lock-screw torque drivers (39-rd-0060) broke.The tip of a t20, retention bone-screw driver, reform (39-sp-0601) also broke.All broken tips were removed and all lock screws were successfully tightened using the torque limiting handle.There was no patient injury or delay to the procedure resulting from these failures.
 
Additional Manufacturer Narrative
H3 device evaluation - according to the complaint information provided, the t20, retention bone-screw driver, reform broke while attempting to tighten a t25 lock screw.The root cause of the reported tip breakage it attributed to use error, as this driver is not intended to be used with a t25 hex.Review of device history records found fifty-four (54) pieces of this lot were released for distribution on 2/7/2017 with no deviation or anomalies.Two-year complaint history review (10.18.2019-10.18.2021) did not identify a trend for reports of this nature for this part number.No corrective actions are recommended.This report is number 3 of 3 mdrs filed for the same event (reference (b)(4)).

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key12796741
Report Number3005739886-2021-00061
Device Sequence Number3961650
Product Code HXX
UDI-Device Identifier00840019928700
UDI-Public00840019928700
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39-SP-0601
Device Catalogue Number39-SP-0601
Device Lot Number12338PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown